Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/103368
Title: Automatic metric 3D surface mesh generation using subdivision surface geometrical model. Part 1 : construction of underlying geometrical model
Authors: Lee, Chi King
Keywords: DRNTU::Engineering::Civil engineering::Structures and design
Issue Date: 2003
Source: Lee, C. K. (2003). Automatic metric 3D surface mesh generation using subdivision surface geometrical model. Part 1: Construction of underlying geometrical model. International journal for numerical methods in engineering, 56(11), 1593-1614.
Series/Report no.: International journal for numerical methods in engineering
Abstract: This paper proposes a new automatic mesh generation algorithm for 3D surface mesh generation. The algorithm is based on the metric specification approach and can generate anisotropic meshes on 3D surfaces. It is based on a new geometrical model using the interpolating subdivision surface concept. By using the subdivision surface concept, the new mesh generator can generate finite element meshes to model a wide range of surfaces which may contain sharp features such as cusp points and crease lines. When comparing with other traditional algorithms which use analytical surface patches as the underlying geometrical model, the new mesh generation scheme can be used in applications such as large deformation or crack analyses in which the domains to be gridded are not well defined or involve changing boundaries. The presentation of the work is divided into two parts. In Part 1, a detailed description of the underlying geometrical model used will be given, while in Part 2, attention will be focused on the mesh generation algorithms and the performance of the mesh generator developed.
URI: https://hdl.handle.net/10356/103368
http://hdl.handle.net/10220/19237
ISSN: 0029-5981
DOI: http://dx.doi.org/10.1002/nme.630
Rights: © 2003 John Wiley & Sons, Ltd. This is the author created version of a work that has been peer reviewed and accepted for publication by International Journal for Numerical Methods in Engineering, John Wiley & Sons, Ltd. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: [DOI:http://dx.doi.org/10.1002/nme.630].
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:CEE Journal Articles

Files in This Item:
File Description SizeFormat 
LCK_IJNME5.pdf743.41 kBAdobe PDFThumbnail
View/Open

Google ScholarTM

Check

Altmetric

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.